MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752193
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported skew phacoemulsification tip before cataract surgery.The surgery was completed by using another tip.There was no patient contact and harm.Additional information was requested; however, none has been received to date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phaco tip in a wrench, in a small parts tray (smpt) was received.Sample was visually inspected and found to be nonconforming, phacoemulsification tip was observed to be bent at cone to cannula transition area, wear observed on threads, back of flange, and nut corners, consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached was reviewed by the manufacturing site.Photo shows a phaco tip in wrench inside of blister.Reported issue cannot be confirmed from photo.The exact root cause could not be determined from the investigation performed.The returned sample is visually non-conforming with the phaco tip bent; therefore, a bent phaco tip was confirmed; however, how and when the phaco tip became bent could not be determined.Most likely root cause is handling during placement of the phaco tip onto the handpiece.The exact root cause for the bent phaco tip is unknown, therefore specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the phaco tip cannula bent exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17956502
Report Number1644019-2023-01451
Device Sequence Number7120175
Product Code LRO
UDI-Device Identifier00380657521937
UDI-Public00380657521937
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number8065752193
Device Lot Number14E6CY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer12/23/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURGICAL PRODUCT, UNSPECIFIED.
Patient SexUnknown